Alert archive / New Jersey / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 6, 2016Middlesex County, Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 6, 2016, 4:40 PM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 4:40 PM EDT (20:40 UTC)
Expired
Aug 6, 2016, 5:30 PM EDT
In force
50 min
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS81 KPHI 062040
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT SAT AUG 6 2016
 
NJZ009-010-012>015-020-062130-
OCEAN-SOMERSET-EASTERN MONMOUTH-WESTERN
MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-
440 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MERCER...
SOUTHEASTERN HUNTERDON...MONMOUTH...SOUTHERN SOMERSET...MIDDLESEX AND
NORTH CENTRAL OCEAN COUNTIES...

AT 440 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CARTERET TO NEAR HOPEWELL...AND MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BRUNSWICK...PERTH AMBOY...LONG BRANCH...SANDY HOOK...SOMERSET...
EDISON...MIDDLETOWN...OLD BRIDGE...EAST BRUNSWICK...
SOUTH BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MARLBORO...
MANALAPAN...CARTERET...TINTON FALLS...HOLMDEL...MIDDLESEX...
PRINCETON AND RED BANK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 4028 7398 4013 7447 4047 7496 4061 7434
      4059 7429 4060 7421 4056 7421 4050 7428
      4047 7427 4044 7420 4046 7418 4045 7413
      4041 7403 4044 7399 4048 7402 4047 7400
      4044 7398 4039 7398 4038 7401 4038 7397
TIME...MOT...LOC 2040Z 298DEG 25KT 4058 7427 4044 7478 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:50 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 6, 3:50 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
350 PM EDT SAT AUG 6 2016

.SYNOPSIS...
A cold front will continue moving through our region this
evening, then off the coast tonight. High pressure is forecast to
build across the Great Lakes and the northeastern states on Sunday
and Monday before passing off the coast on Tuesday. A warm front
is expected to lift through our region on Tuesday night and
Wednesday. A frontal boundary arriving from the northwest is
anticipated to settle across New York State and New England for
Thursday, Friday and Saturday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Showers and isolated thunderstorms are developing in association
with a pre-frontal trough over portions of the Poconos and Lehigh
Valley as of late afternoon. LAPS Soundings indicate ML CAPE in
excess of 1.5 Kj and Effective Bulk Shear of 30 knots just ahead
of the line, but coverage and intensity will be limited by weak
mid-level lapse rates, and mid- level dry air (K-Indices falling
into the mid 20s). The damaging wind threat will be isolated, with
high res models pointing to northern NJ and Delmarva. This is
reasonable, given greater Effective Bulk Shear over northern NJ,
and higher ML CAPE values over Delmarva. With Precipitable Water
values around 2 inches, heavy downpours are likely, but expect
mainly nuisance urban and poor drainage flooding, given the
relatively fast storm motions.

Given the aforementioned threats and the large number of outdoor
activities this evening, we continued enhanced wording in the
forecast, for the possibility, albeit more isolated, of heavy rain
and gusty winds.

Showers and thunderstorms will end early this evening in the
Poconos and Lehigh Valley, and move offshore shortly after
midnight. As this activity ends, the cool front will gradually
cross the region over- night, with winds shifting from west-
southwest to north-northwest. Patchy fog is possible, particularly
the more sheltered locations, where the soil is moist and winds
become light.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Dry weather expected with mostly sunny skies. Temperatures will
still be near 90 in the vicinity of the I-95 corridor to the
coast. Humidity values will be much lower, with Heat Indices
slightly lower than the actual temperature.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Surface high pressure is forecast to be located over the Great
Lakes on Sunday night. The air mass is expected to build across
the northeastern states on Monday before passing off the coast on
Tuesday. The high is anticipated to bring dry weather conditions
during the period. The sky should be clear to partly cloudy over
eastern Pennsylvania and New Jersey. The sky cover will likely be
similar over northeastern Maryland and Delaware on Sunday night.
However, some showers and thunderstorms nearby to the south in
Virginia may spread some clouds over our far southern counties
from Monday into Tuesday.

Temperatures on Monday and Tuesday should be near normal for
early August and the humidity is expected to be relatively low for
this time of the year.

A mid level ridge is forecast to build over the eastern states
during the mid week period. A warm front is expected to lift
through our region from Tuesday night into Wednesday beginning a
period of increasing temperatures and humidity levels for the
balance of the week and into the weekend. We may see some low
clouds and scattered showers and thunderstorms as the warm front
works its way through our forecast area.

Another frontal boundary is expected to drop into New York State
and New England late in the week. It appears as though the front
will remain to our north for Thursday, Friday and Saturday.
Temperatures at the 850 HPa level are anticipated to be in the
+20C neighborhood. As a result, conditions should remain quite
warm and humid in our region. We are anticipating daytime highs in
the 90s except in the elevated terrain and at the coast. Overnight
lows should favor the upper 60s and 70s. It appears as though heat
index values will reach advisory/warning criteria especially from
the Philadelphia metropolitan area southward.

Due to the proximity of the frontal boundary to our north, we
have mentioned a chance of showers and thunderstorms in the
northern part of our forecast area for Thursday afternoon.
Otherwise, we will carry only a slight chance of precipitation for
Thursday and Friday with the expectation that warm air in the mid
levels of the atmosphere will result in some capping and limit
convective development at that time. The guidance is giving a bit
of a stronger signal for convection next Saturday so we have
mentioned a chance of showers and thunderstorms except in the far
south.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Predominantly VFR. Cannot rule out a thunderstorm prior
to midnight, especially ABE, TTN, ILG, and MIV. Also, some patchy
ground fog could lead to MVFR/IFR visibilities at ABE, RDG, and
MIV. Winds shifting from the west-southwest to north-northwest
after midnight, generally around 10 knots or less.

Sunday...Predominantly VFR. West winds generally 10 knots or
less.

OUTLOOK...
Sunday night through Tuesday...Mainly VFR.

Tuesday night and Wednesday morning...Low clouds and patchy fog
are possible along with a chance of showers and thunderstorms.
Conditions may lower to MVFR or IFR.

Wednesday afternoon...Mainly VFR. A chance of showers and
thunderstorms.

Wednesday night and Thursday morning...Late night and early
morning visibility restrictions are possible.

Thursday afternoon...Mainly VFR. A chance of showers and
thunderstorms, generally in areas to the north of KPHL.

&&

.MARINE...
Tonight...winds will shift from southwest to northwest as the
cool front traverses the waters, with gusts to 20 knots early,
tapering to around 10 knots late.

Sunday...Winds will gradually become west around 10 knots. A late
afternoon sea-breeze may develop.

Seas around 3 FT on the ocean and less than 2 FT on Delaware Bay
both tonight and Sunday.

OUTLOOK...
Sunday night through Thursday...No marine headlines are
anticipated.

RIP CURRENTS...
A moderate risk of rip currents continues into this evening for
the New Jersey shore.

Rip current risk long term outlook: Sunday likes like a super day
at the beach with a solidly low risk for the formation of the
dangerous rip currents since onshore swells should be less and the
wind will be blowing off shore most of the day (near 90F beaches).

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Iovino
Near Term...Franck
Short Term...Franck
Long Term...Iovino
Aviation...Franck/Iovino
Marine...Drag/Franck/Iovino
Hazardous weather outlook, Aug 6, 3:38 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT SAT AUG 6 2016

NJZ001-007-PAZ054-055-060>062-071945-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008>010-012-PAZ101-103-105-071945-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON MAY BE ACCOMPANIED BY STRONG
WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

NJZ013-020-022-027-071945-
WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-071945-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE ON THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021-023-071945-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-CAPE MAY-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL BE NEAR 100 THIS AFTERNOON.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MAXIMUM HEAT INDEX VALUES NEAR 105 ARE POSSIBLE ON THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

NJZ014-024>026-071945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

DEZ004-071945-
DELAWARE BEACHES-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

ANZ430-431-450>455-071945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS, HAIL AND HEAVY RAIN, ALONG WITH
DANGEROUS CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, Aug 6, 2:50 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SAT AUG 6 2016

NJZ001-007>010-PAZ055-062-061930-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-WARREN-MONROE-NORTHAMPTON-
250 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN...NORTHERN
HUNTERDON...SUSSEX...NORTHWESTERN SOMERSET...MORRIS...NORTHAMPTON...
SOUTHEASTERN MONROE AND SOUTHEASTERN CARBON COUNTIES...

AT 249 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEST MILFORD TO NEAR NEWTON TO NEAR BELVIDERE TO
NEAR KUNKLETOWN...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTON...MORRISTOWN...NEWTON...DOVER...MADISON...HOPATCONG...FORKS...
EAST HANOVER...LINCOLN PARK...KINNELON...HACKETTSTOWN...BOONTON...
WILSON...BUTLER...WHARTON...WASHINGTON...ROCKAWAY...BLAIRSTOWN...
NAZARETH AND MORRIS PLAINS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
      4103 7442 4100 7430 4097 7428 4090 7427
      4091 7433 4084 7433 4070 7456 4056 7508
      4080 7558 4081 7548 4084 7549 4091 7522
      4117 7490 4127 7455
TIME...MOT...LOC 1849Z 288DEG 26KT 4112 7443 4106 7480 4085 7513 4080
7543

SFJ
Special weather statement, Aug 6, 3:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT SAT AUG 6 2016

NJZ001-007>010-012-PAZ061-062-105-062000-
SUSSEX-SOMERSET-MORRIS-HUNTERDON-WARREN-MIDDLESEX-NORTHAMPTON-LEHIGH-
UPPER BUCKS-
321 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WARREN...
HUNTERDON...SOUTHEASTERN SUSSEX...NORTHERN SOMERSET...MORRIS...NORTH
CENTRAL MIDDLESEX...SOUTHERN NORTHAMPTON...NORTHEASTERN LEHIGH AND
NORTHERN BUCKS COUNTIES...

AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR POUGHKEEPSIE--NEWBURGH TO NEAR WASHINGTON TO
BATH...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTON...MORRISTOWN...SOMERVILLE...NEWTON...BETHLEHEM...
BRIDGEWATER...DOVER...MADISON...HOPATCONG...FORKS...MIDDLESEX...
FLORHAM PARK...EAST HANOVER...LINCOLN PARK...BOUND BROOK...
MANVILLE...KINNELON...NORTHAMPTON...HACKETTSTOWN AND CHATHAM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4117 7441 4109 7450 4104 7450 4105 7445
      4103 7442 4100 7430 4097 7428 4090 7427
      4091 7433 4075 7436 4067 7446 4066 7440
      4060 7446 4060 7434 4050 7489 4071 7553
      4081 7501 4121 7459
TIME...MOT...LOC 1920Z 284DEG 31KT 4106 7441 4075 7493 4071 7538

SFJ
Special weather statement, Aug 6, 3:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SAT AUG 6 2016

NJZ007>010-012-013-015-PAZ061-062-105-062045-
SOMERSET-MORRIS-WESTERN
MONMOUTH-HUNTERDON-MERCER-WARREN-MIDDLESEX-NORTHAMPTON-LEHIGH-UPPER
BUCKS-
355 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...
NORTHWESTERN MERCER...HUNTERDON...NORTH CENTRAL MONMOUTH...
SOMERSET...EASTERN MORRIS...NORTHERN MIDDLESEX...SOUTHERN
NORTHAMPTON...EAST CENTRAL LEHIGH AND NORTHWESTERN BUCKS COUNTIES...

AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RIVERDALE TO NEAR WHITE HOUSE STATION TO NEAR
NORTHAMPTON...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...NEW BRUNSWICK...PERTH AMBOY...EASTON...MORRISTOWN...
SOMERVILLE...SOMERSET...EDISON...BETHLEHEM...EAST BRUNSWICK...
BRIDGEWATER...SAYREVILLE...NORTH BRUNSWICK...CARTERET...DOVER...
MADISON...MIDDLESEX...FLORHAM PARK...EAST HANOVER AND LINCOLN PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4042 7416 4041 7528 4069 7561 4071 7476
      4102 7440 4101 7436 4097 7428 4090 7427
      4091 7433 4075 7436 4067 7446 4065 7440
      4060 7446 4060 7421 4056 7421 4050 7428
      4047 7427 4044 7420 4046 7418 4045 7413
TIME...MOT...LOC 1954Z 288DEG 27KT 4101 7432 4063 7472 4067 7544

SFJ
Special weather statement, Aug 6, 4:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT SAT AUG 6 2016

PAZ054-060>062-105-062100-
CARBON-BERKS-NORTHAMPTON-LEHIGH-UPPER BUCKS-
426 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NORTHAMPTON...
LEHIGH...NORTHERN BERKS...NORTHWESTERN BUCKS AND SOUTHEASTERN CARBON
COUNTIES...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS OVER NEFFS...OR 9 MILES
SOUTHEAST OF LEHIGHTON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...LEHIGHTON...BETHLEHEM...EMMAUS...NORTHAMPTON...
WILSON...HELLERTOWN...PALMERTON...SLATINGTON...BATH...WALNUTPORT...
STEUBEN...NEW TRIPOLI...BEERSVILLE...CLAUSSVILLE...BERLINSVILLE...
SCHNECKSVILLE...LEHIGH UNIVERSITY AND JORDAN VALLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4069 7587 4070 7583 4074 7576 4077 7581
      4078 7581 4086 7573 4070 7524 4045 7540
      4067 7589
TIME...MOT...LOC 2026Z 296DEG 21KT 4070 7564

SFJ
Special weather statement, Aug 6, 4:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SAT AUG 6 2016

PAZ060-101-103-062100-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-
430 PM EDT SAT AUG 6 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHESTER...SOUTHERN
LEHIGH...EAST CENTRAL BERKS AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 430 PM EDT...A STRONG THUNDERSTORM WAS OVER FLEETWOOD...OR 9 MILES
NORTHEAST OF READING...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
READING...POTTSTOWN...KUTZTOWN...FLEETWOOD...LAURELDALE...
EAST GREENVILLE...TOPTON...BALLY...BECHTELSVILLE...GREEN LANE...
LYONS...GILBERTSVILLE...STOWE...BOYERTOWN...PENNSBURG...RED HILL...
AMITY GARDENS...POTTSGROVE...HALFWAY HOUSE AND SANATOGA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4054 7585 4046 7555 4039 7544 4019 7557
      4038 7595
TIME...MOT...LOC 2030Z 296DEG 21KT 4043 7582

SFJ
Special weather statement, Aug 6, 4:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT SAT AUG 6 2016

NJZ009-010-012>015-020-062130-
OCEAN-SOMERSET-EASTERN MONMOUTH-WESTERN
MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-
440 PM EDT SAT AUG 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MERCER...
SOUTHEASTERN HUNTERDON...MONMOUTH...SOUTHERN SOMERSET...MIDDLESEX AND
NORTH CENTRAL OCEAN COUNTIES...

AT 440 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CARTERET TO NEAR HOPEWELL...AND MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BRUNSWICK...PERTH AMBOY...LONG BRANCH...SANDY HOOK...SOMERSET...
EDISON...MIDDLETOWN...OLD BRIDGE...EAST BRUNSWICK...
SOUTH BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MARLBORO...
MANALAPAN...CARTERET...TINTON FALLS...HOLMDEL...MIDDLESEX...
PRINCETON AND RED BANK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 4028 7398 4013 7447 4047 7496 4061 7434
      4059 7429 4060 7421 4056 7421 4050 7428
      4047 7427 4044 7420 4046 7418 4045 7413
      4041 7403 4044 7399 4048 7402 4047 7400
      4044 7398 4039 7398 4038 7401 4038 7397
TIME...MOT...LOC 2040Z 298DEG 25KT 4058 7427 4044 7478

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:24 PM EDTSpecial Weather StatementPHISussex36 min
Aug 6, 2:50 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren40 min
Aug 6, 3:21 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset39 min
Aug 6, 3:55 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Morris, Somerset50 min
Aug 6, 5:40 PM EDTSpecial Weather StatementPHIMercer50 min
Aug 6, 5:41 PM EDTSpecial Weather StatementPHIMonmouth49 min
Aug 6, 6:32 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester4 hr
Aug 6, 6:52 PM EDTSpecial Weather StatementPHIMercer23 min
Aug 6, 7:10 PM EDTSpecial Weather StatementPHIOcean50 min
Aug 6, 7:33 PM EDTSpecial Marine WarningPHI57 min
Aug 6, 7:40 PM EDTSpecial Weather StatementPHIOcean35 min
Aug 6, 4:26 PM EDTSpecial Weather StatementPHILehigh34 min
Aug 6, 4:30 PM EDTSpecial Weather StatementPHIBerks30 min
Aug 6, 4:51 PM EDTSpecial Weather StatementPHIMontgomery24 min
Aug 6, 4:55 PM EDTSpecial Weather StatementPHILehigh35 min
Aug 6, 4:59 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton46 min
Aug 6, 5:26 PM EDTSpecial Weather StatementPHIBerks34 min
Aug 6, 5:56 PM EDTSpecial Weather StatementPHIMontgomery34 min
Aug 6, 6:25 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia35 min
Aug 6, 6:49 PM EDTSpecial Weather StatementPHIKent26 min

Nearby

Special Weather Statements in New Jersey, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.